Arkansas, 2003

Hail in Arkansas, May 2, 2003

May 2, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 1, 8:09 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, May 1, 8:09 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT THU MAY 1 2003

SEVERE THUNDERSTORMS CONTINUE TO INTENSIFY. SOME WILL LIKELY DEVELOP
INTO TORNADOES.

FCSTID =   38

.LZK...NONE.
Hazardous weather outlook, May 1, 3:55 PM CST, 8 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CDT THU MAY 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST OF ARKANSAS THROUGH
TONIGHT. THE BEST CHANCE WILL BE EARLY TONIGHT IN THE WESTERN PART
OF THE STATE. THUNDERSTORMS WILL MOVE INTO WESTERN ARKANSAS DURING
THE EVENING AND WILL MOVE SLOWLY TO THE EAST. SOME THUNDERSTORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ISOLATED TORNADOES
ARE POSSIBLE. THE THUNDERSTORMS MAY TEND TO WEAKEN AS THEY REACH
INTO CENTRAL AND EASTERN ARKANSAS...WHERE THE AIR IS LESS UNSTABLE
TO THE EFFECTS OF THE SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS
THOSE AREAS EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT THAT WILL BRING A CHANCE OF SEVERE WEATHER THURSDAY WILL
STALL ACROSS CENTRAL LOUISIANA BEFORE MOVING BACK TO THE NORTH AS A
WARM FRONT LATE FRIDAY. THIS FRONT IS EXPECTED TO PASS THROUGH THE
STATE ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A
COLD FRONT WILL THEN MOVE THROUGH THE REGION SUNDAY AND MONDAY FOR A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY IN WESTERN ARKANSAS THIS EVENING
AND IS POSSIBLE IN CENTRAL AND EASTERN ARKANSAS LATER TONIGHT.

29

In the hours before

Local storm report, May 1, 8:11 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
911 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    PINE RIDGE                AR   1.00 INCH HAIL
05/01/03   MONTGOMERY                     REPORTED BY COOP
                                          OBSERVER

0903 PM    PINE RIDGE                AR   1.75 INCH HAIL
05/01/03   MONTGOMERY                     REPORTED BY COOP
                                          OBSERVER

28
Local storm report, May 1, 8:24 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    BIG FORK                  AR   1.75 INCH HAIL
05/01/03   POLK                           REPORTED BY HAM
                                          RADIO OPERATOR

28
Local storm report, May 1, 9:20 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    BOARD CAMP                AR   TORNADO
05/01/03   POLK                           SHERIFFS OFFICE REPORTS
                                          TREES AND POWER LINES DOWN
                                          FROM EAST OF BOARD CAMP TO
                                          NEAR BIG FORK. MANY TREES
                                          DOWN. POWER LINES DOWN.
                                          HOUSES DAMAGED. TREES ARE
                                          BEING CUT OUT OF ROADS TO
                                          REACH HOUSES.

1000 PM    1 E HOPPER                AR   1.25 INCH HAIL
05/01/03   MONTGOMERY                     HAIL COVERED THE GROUND.
                                          REPORTED BY STORM SPOTTER

1015 PM    2 N CADDO GAP             AR   1.00 INCH HAIL
05/01/03   MONTGOMERY                     NICKEL TO QUARTER SIZE
                                          HAIL. HAIL LASTED ON AND
                                          OFF FOR 20 MINUTES.
                                          REPORTED BY PUBLIC

28
Local storm report, May 1, 9:35 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1022 PM    GLENWOOD                  AR   .88 INCH HAIL
05/01/03   PIKE                           REPORTED BY COOP OBSERVER

28
Local storm report, May 1, 10:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1152 PM CDT THU MAY 1 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    1 W CHERRY HILL           AR   .88 INCH HAIL
05/01/03   POLK                           REPORTED BY COOP OBSERVER

1055 PM    ALPINE                    AR   1.75 INCH HAIL
05/01/03   CLARK                          REPORTED BY EMERGENCY
                                          MANAGEMENT

1055 PM    ALPINE                    AR   WIND DAMAGE
05/01/03   CLARK                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT

1135 PM    ARKADELPHIA               AR   1.00 INCH HAIL
05/01/03   CLARK                          REPORTED BY EMERGENCY
                                          MANAGEMENT

1149 PM    ARKADELPHIA               AR   1.75 INCH HAIL
05/01/03   CLARK                          REPORTED BY EMERGENCY
                                          MANAGEMENT

28
Local storm report, May 1, 11:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1233 AM CDT FRI MAY 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    JOAN                      AR   1.00 INCH HAIL
05/02/03   CLARK                          REPORTED BY EMERGENCY
                                          MANAGEMENT

28

The radar

The Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
May 2, 12:00 AM CST
Where
Marion County, Flippin
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -92.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360868.